MAUDE Adverse Event Report: Medline Industries, Inc.; DBD-TUBING CHANGE KIT W/O LIPIDS

Medline Industries, Inc.; DBD-TUBING CHANGE KIT W/O LIPIDS
Model Number LC430
Health Effect - Clinical Codes Bacterial Infection (1735); Viral Infection (2248)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Emails received 8/11/2021 and 8/17/2021 by facility representative (t.R.), multicare health system, which contained additional information in regards to the reported incidents.Information in the email provided by k.H., bsn, multicare health system.K.H.Reports, "(b)(6) 2021; (b)(6) 2021; (b)(6) 2021 (these are the dates of the positive blood cultures)." reporter states, "implementation of usage of the kits began on (b)(6) 2021.On (b)(6) 2021, a patient developed an infection that originates from or is related to a central venous catheter (clabsi).An investigation was performed, and it was discovered that a tubing unrelated to the kit was leaking and could have been the cause of the infection.Two more clabsis occurred after that." reporter states, "three clabsis occurred during the time we were using these new tubing change kits.Antibiotics (reporter declines to identify name of antibiotics) were needed and some babies became very ill (reporter declined to specifically identify which of the three reported patients became critical).Two of the infants are close to full term so may be able to be discharged home soon.The other infant is still critical preterm infant requiring respiratory support that is not unusual for his gestational age." no additional details are available related to the customer reported issue.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further incident details to the manufacturer.No sample or photo(s) have been received in regards to this product sample.Due to the reported incident, medical intervention and in an abundance of caution, a med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.Evaluation summary: 08/19/2021 07:37:59 cst(bgomes)."no sample or photo received for our investigation.Finished good production records reviewed: the packs production record was unable to be reviewed due to no lot number being provided at this time.Finished good pack build reviewed: based on the component's location in the pack it is unlikely that placement contributed to the reported issue.Trending:trending was reviewed and there have been 0 additional reported complaint(s) for this issue in the past 6 months.Investigation summary: the account reported finding the connection of the needleless adapter and tubing not to be solid and being able to insert a finger nail between them.The reported issue occurred in item lc430 (lot unknown).Though we are not able to confirm without a physical sample, based on the complaint details the root cause is likely a vendor product issue relating to the component manufacturing process.Our supplier quality team will monitor this issue for trending purposes to determine if additional action needs to be taken.If the customer experiences an issue such as this in the future it is important that the affected component be retained and the sample is sent back in for our investigation.This allows us to better determine root cause as well as track and trend issues so that we are able to implement effective corrective action for the future.Actions taken and recommendations: the division will continue to monitor this issue and will initiate corrective actions if a trend is identified.".
 
Event or Problem Description
It was reported, "three central line-associated bloodstream infection (clabsis) have occurred in the neonatal intensive care unit (nicu) since the start of the tubing kit rollout on (b)(6) 2021." later email confirmed positive blood culture dates as, (b)(6) 2021.

Brand Name
Medline Industries, Inc.
Common Device Name
DBD-TUBING CHANGE KIT W/O LIPIDS
MDR Report Key12342906
Report Number1417592-2021-00154
Device Sequence Number19647086
Product Code CAI
UDI-Device Identifier10193489455540
UDI-Public10193489455540
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLC430
Device Catalogue NumberLC430
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date08/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age6 DA